Alert archive / Ohio / Tornado Warnings in 2013
Tornado Warning 19, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Nov 17, 2013, 4:15 PM EST for Paulding County, Ohio; Allen County, Indiana. It was in force for 30 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2013, 4:15 PM EST (21:15 UTC)
- Expired
- Nov 17, 2013, 4:45 PM EST
- In force
- 30 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Allen County, IN, Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 4:17 PM EST | TSTM WND DMG | 2 Wnw Hessen Cassel, IN | 3 POLE BARNS DESTROYED...GRAIN SILO HAD TOP REMOVED. POSSIBLE TORNADO DAMAGE. INTERSECTION OF FERGUSON RD AND TEELY RD. |
| Nov 17, 4:17 PM EST | TSTM WND DMG | 2 Wnw Hessen Cassel, IN | 3 POLE BARNS DESTROYED...GRAIN SILO HAD TOP REMOVED. POSSIBLE TORNADO DAMAGE. INTERSECTION OF FERGUSON RD AND THIELE RD. |
| Nov 17, 4:22 PM EST | TSTM WND DMG | New Haven, IN | SEVERAL REPORTS OF TREES DOWN |
| Nov 17, 4:25 PM EST | TSTM WND DMG | Se Fort Wayne, IN | 469 W OF SR1 24 FT TRAILER TURNED OVER ...TREES DOWN |
| Nov 17, 4:32 PM EST | TSTM WND DMG | 2 S Monroeville, IN | TWO THIRDS OF A ROOF FROM A 140 FT HOG BARN BLOWN OFF. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 11:20 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070
WFUS53 KIWX 172115
TORIWX
INC003-OHC125-172145-
/O.NEW.KIWX.TO.W.0019.131117T2115Z-131117T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EST SUN NOV 17 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
ALLEN COUNTY IN NORTHEAST INDIANA...
WESTERN PAULDING COUNTY IN WEST CENTRAL OHIO...
* UNTIL 445 PM EST
* AT 412 PM EST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 6 MILES NORTH OF OSSIAN...AND MOVING NORTHEAST
AT 75 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
NEW HAVEN AND FORT WAYNE AROUND 420 PM EST.
WOODBURN AROUND 430 PM EST.
ANTWERP AROUND 435 PM EST.
OTHER LOCATIONS IN THE WARNING INCLUDE MAPLES...TILLMAN...ZULU...
CUBA...EDGERTON...HARLAN...GEORGETOWN AND CECIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4099 8476 4099 8480 4096 8480 4094 8482
4093 8511 4094 8531 4128 8507 4129 8481
4125 8480 4125 8445
TIME...MOT...LOC 2115Z 233DEG 66KT 4099 8514
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MARSILI2 follow-up statements
474
WWUS53 KIWX 172130 RRA
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 PM EST SUN NOV 17 2013
INC003-OHC125-172145-
/O.CON.KIWX.TO.W.0019.000000T0000Z-131117T2145Z/
ALLEN IN-PAULDING OH-
430 PM EST SUN NOV 17 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN PAULDING AND
EASTERN ALLEN COUNTIES UNTIL 445 PM EST...
AT 425 PM EST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR NEW HAVEN...AND MOVING NORTHEAST AT 75 MPH. FIRE
DEPARTMENT REPORTED ROTATION EAST FROM INTERSTATE 69 IN THE SOUTHERN
PART OF ALLEN COUNTY INDIANA.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
WOODBURN AROUND 432 PM EST.
ANTWERP AROUND 435 PM EST.
OTHER LOCATIONS IN THE WARNING INCLUDE CECIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4099 8476 4099 8480 4096 8480 4094 8482
4093 8509 4128 8500 4128 8481 4125 8480
4125 8445
TIME...MOT...LOC 2129Z 233DEG 66KT 4114 8486
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
PBM079
WWUS53 KIWX 172147
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
447 PM EST SUN NOV 17 2013
INC003-OHC125-172157-
/O.EXP.KIWX.TO.W.0019.000000T0000Z-131117T2145Z/
ALLEN IN-PAULDING OH-
447 PM EST SUN NOV 17 2013
...THE TORNADO WARNING FOR WESTERN PAULDING AND EASTERN ALLEN
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 800 PM EST.
LAT...LON 4099 8476 4099 8480 4096 8480 4094 8482
4093 8509 4128 8500 4128 8481 4125 8480
4125 8445
TIME...MOT...LOC 2130Z 233DEG 66KT 4115 8484
$$
PBMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Nov 17, 3:39 PM EST, 36 minutes earlier.
Area forecast discussion, Nov 17, 3:39 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EST SUN NOV 17 2013
.SYNOPSIS...
ISSUED AT 650 AM EST SUN NOV 17 2013
AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM IOWA
THIS MORNING ACROSS THE UPPER GREAT LAKES TONIGHT. THE COLD FRONT
ASSOCIATED WITH THE LOW WILL SWEEP ACROSS OUR AREA AND CAUSE SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY TORNADOES THIS
AFTERNOON AND THIS EVENING. VERY WINDY CONDITIONS ARE EXPECTED TODAY
AND TONIGHT... WITH GUSTS UP TO 60 MPH THIS AFTERNOON AND THIS
EVENING. IT WILL TURN MUCH COLDER TONIGHT WITH A CHANCE FOR LAKE
EFFECT SNOW SHOWERS MONDAY.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 228 PM EST SUN NOV 17 2013
...SEVERE WEATHER EXPECTED THIS AFTN/EARLY EVE...
A STRONGLY FORCED LINE OF CONVECTION IN THE ACT OF CONGEALING INTO A
LEWP/QLCS (AS OF 19Z) NEAR THE INDIANA/ILLINOIS BORDER WILL CONTINUE
EAST AND IMPACT THE ENTIRE FORECAST AREA THIS AFTERNOON INTO THE
EARLY EVENING. PDS TORNADO WATCH WARRANTED GIVEN INCREDIBLE
SHEAR/FLOW (0-1 KM SHEAR TO 45 KNOTS AND DEEP LAYER EFFECTIVE SHEAR
TO 70 KNOTS) AND ENOUGH INSTABILITY TO SUPPORT A HIGH RISK FOR
WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES WITH THIS LINE.
SOME MLCIN EXISTS THANKS TO PERSISTENT LOW STRATUS AND SHOWERS SO
FAR TODAY. HOWEVER...NARROW CORRIDOR OF LOW 60S SFC DEWPOINTS ON
EASTERN FRINGE OF COLD POCKET ALOFT SHOULD BE ENOUGH TO REDUCE MLCIN
AND INCREASE MLCAPE TO BTW 400-800 J/KG JUST AHEAD OF THIS LINE.
SYSTEM RESPONSIBLE FOR THE DANGEROUS WX IS EXTREMELY DYNAMIC WITH
NEGATIVE TILT TO DEEP PV ANOMALY (NOW NEAR THE IL/IA BORDER) AND
IMPRESSIVE 120 KT MID LVL JET UNDERCUTTING INTO THE OH VALLEY.
THIS, STRONG MID LVL DCVA, UPPER LVL DVRG, AND DEEP MOISTURE WITH
WAVE WILL ALLOW A 992 MB SFC LOW ACROSS SRN WI (AS OF 19Z) TO
DEEPEN NORTHEAST INTO THE NORTHERN GREAT LAKES TONIGHT. ASSOCIATED
STRONG ISALLOBARIC GRADIENT / RISE FALL COUPLET / SHOULD SUPPORT
A FEW GUSTS IN EXCESS OF 50 MPH JUST BEHIND THE SFC COLD FRONT
LATER THIS AFTN AND EVENING. CONDITIONS WILL IMPROVE OVERNIGHT
INTO MONDAY AS SYSTEM LIFTS OUT AND LARGE SCALE SUBSIDENCE/DRYING
OVERSPREADS THE LOWER LAKES AND OH VALLEY. CANNOT RULE OUT A FEW
LAKE EFFECT SPRINKLES/FLURRIES IN LOW LEVEL CAA REGIME AND WNW
BOUNDARY LAYER FLOW TRAJECTORIES...ALTHOUGH DRY AIR SHOULD WIN OUT
WITH MAINLY DRY CONDITIONS EXPECTED. LINGERING MODEST SFC PRESSURE
GRADIENT IN WAKE OF SYSTEM WILL KEEP WINDS UP A BIT TOMORROW WITH
GUST 25-30 MPH POSSIBLE.
&&
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 331 PM EST SUN NOV 17 2013
ONLY MINOR CHANGES MADE TO THE LONG TERM FORECAST WITH FOCUS ON
NEAR/SHORT TERM CONVECTIVE TRENDS. QUIET WEATHER AND SEASONABLE
TEMPS CAN BE EXPECTED TUESDAY INTO WEDNESDAY AS FLOW FLATTENS AND
HIGH PRESSURE BUILDS INTO THE REGION. LOW CHANCES FOR RAIN LATE IN
THE WEEK AS A FRONTAL BOUNDARY DROPS SOUTHEAST INTO THE AREA IN
DEVELOPING SOUTHWEST FLOW IN ADVANCE OF A FRACTURED UPPER TROUGH.
LAST SEVERAL MODEL CYCLES HAVE COME INTO BETTER AGREEMENT IN
AMPLIFYING/DIGGING THE NORTHERN STREAM UPPER TROUGH INTO THE
EASTERN CONUS WHICH WOULD SUPPORT A SIGNIFICANT COOL DOWN AND
CHANCES FOR LAKE EFFECT SNOW BY NEXT WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1220 PM EST SUN NOV 17 2013
MVFR CIGS ARE EXPECTED TO PERSIST THIS AFTERNOON IN MOIST/STRONG
SSW FLOW IN WARM SECTOR OF DYNAMIC SYSTEM APPROACHING THE GREAT
LAKES REGION. CONVECTION BLOSSOMING IN UNCAPPED WARM SECTOR ACROSS
ILLINOIS WILL EVENTUALLY WORK THROUGH SBN AROUND 20-22Z AND FWA
22-23Z IN ADVANCE OF A STRONG COLD FRONT. HIGH SHEAR ENVIRONMENT
COMBINED WITH INCREASING INSTABILITY PER COOLING ALOFT IN ADVANCE
OF FRONT WILL SUPPORT AN AIRMASS RIPE FOR SEVERE STORMS (WIND
GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES). ISO/SCT PRE-
FRONTAL CONVECTION IS ALSO A CONCERN WITH SHRA/VCTS MENTION
RETAINED BEFORE MAIN BATCH OF CONVECTION. STRONG ISOLLABARIC
GRADIENT AND DEEP MIXING/STEEP LAPSE RATES IN WAKE OF FRONT LATE
THIS AFTERNOON AND EVENING MAY SUPPORT A PERIOD OF STRONG SYNOPTIC
WIND GUSTS IN EXCESS OF 50 KNOTS. VFR WITH DIMINISHING WINDS
BEYOND THIS EVENING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HIGH WIND WARNING UNTIL 1 AM EST /MIDNIGHT CST/ MONDAY FOR
INZ003>009-012>018-020-022>027-032>034.
MI...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR MIZ077>081.
OH...HIGH WIND WARNING UNTIL 1 AM EST MONDAY FOR OHZ001-002-004-005-
015-016-024-025.
LM...STORM WARNING UNTIL 5 AM EST MONDAY FOR LMZ043-046.
&&
SYNOPSIS...JT
SHORT TERM...STEINWEDEL
LONG TERM...STEINWEDEL
AVIATION...STEINWEDEL
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Nov 17, 5:25 AM EST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 525 AM EST SUN NOV 17 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-181030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 525 AM EST SUN NOV 17 2013 /425 AM CST SUN NOV 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. SCATTERED THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLY TORNADOES... ARE EXPECTED TO MOVE INTO WESTERN PORTIONS OF THE AREA BY EARLY AFTERNOON... THEN TRANSITION TO A LINE OF SEVERE STORMS WITH WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES AS THEY MOVE ACROSS OUR AREA THIS AFTERNOON AND THIS EVENING. THE STORMS ARE EXPECTED TO BE MOVING EAST TO NORTHEAST AT 50 TO 60 MPH. IN ADDITION... IT WILL BE VERY WINDY TODAY AND TONIGHT... EVEN OUTSIDE OF THUNDERSTORM ACTIVITY... ESPECIALLY LATE THIS AFTERNOON AND THIS EVENING WHEN WIND GUSTS TO 60 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-181030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 525 AM EST SUN NOV 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH EARLY AFTERNOON. A STORM WARNING IS IN EFFECT FOR LATE THIS AFTERNOON AND TONIGHT. IN ADDITION... SEVERE THUNDERSTORMS WITH WIND GUSTS OVER 50 KNOTS AND TORNADOES ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LINGER INTO MONDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Nov 17, 3:56 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG ROSELAND 41.72N 86.25W
11/17/2013 ST. JOSEPH IN TRAINED SPOTTER
TOPS OF TRESS BLOWN OFF
&&
KGLocal storm report, Nov 17, 3:57 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG SOUTH BEND 41.68N 86.25W
11/17/2013 ST. JOSEPH IN TRAINED SPOTTER
16 INCH TREE DOWN ON CAR
&&
KGLocal storm report, Nov 17, 4:01 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG W NEW PARIS 41.50N 85.83W
11/17/2013 ELKHART IN AMATEUR RADIO
10 TO 12 INCH DIAMETER TREE DOWN ACROSS ROAD...POWER
LOST WEST OF NEW PARIS
&&
KGLocal storm report, Nov 17, 4:03 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG E DOWAGIAC 41.98N 86.11W
11/17/2013 CASS MI TRAINED SPOTTER
BUILDING DAMAGE AND LIMBS DOWN
&&
KGLocal storm report, Nov 17, 4:05 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
405 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 NNE OSWEGO 41.34N 85.78W
11/17/2013 KOSCIUSKO IN NWS EMPLOYEE
20 INCH DIAMETER TREE DOWN
&&
KGLocal storm report, Nov 17, 4:09 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM NON-TSTM WND DMG 2 SSE ETNA 41.25N 85.56W
11/17/2013 WHITLEY IN EMERGENCY MNGR
TREE ACROSS ROAD AND POWER LINES DOWN
&&
KGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:08 AM EST | High Wind Warning | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more | 20 hr |
| Nov 17, 1:37 PM EST | Special Weather Statement | IWX | Williams | 38 min |
| Nov 17, 4:07 PM EST | Severe Thunderstorm Warning | IWX | Defiance, Paulding, Van Wert | 38 min |
| Nov 17, 4:36 PM EST | Tornado Warning | IWX | Allen, Paulding, Putnam, Van Wert | 39 min |
| Nov 17, 4:47 PM EST | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Williams | 43 min |
| Nov 17, 4:51 PM EST | Severe Thunderstorm Warning | IWX | Defiance, Henry, Paulding, Putnam | 39 min |
| Nov 17, 5:07 PM EST | Tornado Warning | IWX | Defiance, Henry, Putnam | 23 min |
| Nov 17, 5:12 PM EST | Severe Thunderstorm Warning | IWX | Allen, Putnam, Van Wert | 48 min |
| Nov 17, 5:07 AM EST | Storm Warning | IWX | 23 hr | |
| Nov 17, 12:20 PM EST | Special Weather Statement | IWX | Cass, Fulton, Miami, Pulaski, Wabash | 25 min |
| Nov 17, 12:36 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 39 min |
| Nov 17, 1:26 PM EST | Special Marine Warning | IWX | 2 hr | |
| Nov 17, 2:24 PM EST | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph, Starke | 51 min |
| Nov 17, 2:33 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 42 min |
| Nov 17, 2:49 PM EST | Tornado Warning | IWX | Cass, White | 26 min |
| Nov 17, 3:03 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph, Starke | 42 min |
| Nov 17, 3:05 PM EST | Tornado Warning | IWX | Pulaski | 25 min |
| Nov 17, 3:07 PM EST | Tornado Warning | IWX | Cass, Fulton, Miami, White | 23 min |
| Nov 17, 3:14 PM EST | Severe Thunderstorm Warning | IWX | Cass, Grant, Huntington, Miami, Wabash | 46 min |
| Nov 17, 3:16 PM EST | Tornado Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 44 min |
| Nov 17, 3:19 PM EST | Tornado Warning | IWX | Cass, Miami, Wabash | 26 min |
| Nov 17, 3:33 PM EST | Tornado Warning | IWX | Blackford, Grant, Huntington, Miami, Wabash, Wells | 42 min |
| Nov 17, 3:41 PM EST | Tornado Warning | IWX | Huntington, Miami, Wabash, Whitley | 34 min |
| Nov 17, 3:45 PM EST | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 30 min |
| Nov 17, 3:57 PM EST | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 48 min |
| Nov 17, 4:20 PM EST | Special Weather Statement | IWX | Steuben | 25 min |
| Nov 17, 4:27 PM EST | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Jay | 48 min |
Nearby
Tornado Warnings in Ohio, 2013Tornado Warnings in Indiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.